MAUDE Adverse Event Report: SONOVA AG PHONAK AUDÉO P50-R; HEARING AID, AIR-CONDUCTION, RECEIVER-IN-CANAL

SONOVA AG PHONAK AUDÉO P50-R; HEARING AID, AIR-CONDUCTION, RECEIVER-IN-CANAL
Model Number 050-0793-P3
Medical Device Problem Codes Use of Device Problem (1670); Material Integrity Problem (2978); No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer has initiated a follow up to establish details of the incident and whether the patient has suffered any harm.Manufacturer has requested the device for analysis.This is the initial report.Follow up report will be submitted upon receipt of further information.
 
Event or Problem Description
It has been brought to the manufacturers attention that the hearing aids (phonak audéo p50-r sn: (b)(6)) are swollen.There has been no patient inury or other health symptoms reported.
 
Additional Manufacturer Narrative
The hcp confirmed that patient experience no harm due to swollen hearing aids but was not able to provide more information about the circumstances.There was no service history recorded for these devices prior to this event.Devices were returned to the manufacturer for analysis.Devices looked swollen but still worked perfectly fine and were charging.We opened the device and measured dimensions of electronic parts and housing parts and identified that electronic is fine and not swollen.Housing parts were not swollen but contracted at the centerline (between top and bottom housing part), which is the reason that it looked swollen.We installed this electronics into a new housing and all worked and looked fine.We strongly assume that this device got exposed to temperatures above 60°c (e.G.Microwave, oven) which caused deformation of the housing.The risk file already considers a risk of user drying hearing aids in a microwave or similar device and implements information for safety.The accompanying user guide specifies operating (+5 to +40°c), transport and storage (-20°c to +60°c) conditions and provides information on product safety such as to protect hearing aids from heat and to never use microwave or other heating devices to dry hearing aids.Based on the device analysis we concluded that the devices have not malfunctioned and we ruled out design issues.The swelling most likely occurred due to the use errors caused by a user's failure to pay attention to e.G.Instructions in the user guide.

Brand Name
PHONAK AUDÉO P50-R
Common Device Name
HEARING AID, AIR-CONDUCTION, RECEIVER-IN-CANAL
Manufacturer (Section D)
SONOVA AG
laubisruetistrasse 28
stafa, zurich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubisruetistrasse 28
stafa, zurich 8712
SZ   8712
MDR Report Key22381001
Report Number3005085999-2025-00013
Device Sequence Number21191384
Product Code OSM
UDI-Device Identifier07613389509755
UDI-Public07613389509755
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number050-0793-P3
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
S/N: (B)(6), THE SAME REF. & UDI.
Patient SexUnknown